Alert archive / Wyoming / High Wind Warnings in 2025

High Wind Warning 2, NWS Cheyenne, WY

January 2, 2025Albany County, Carbon County, Laramie County, Wyoming

NWS Cheyenne, WY issued this high wind warning at Jan 2, 2025, 2:44 AM MST for Albany County, Carbon County, Laramie County, Wyoming. It took effect at Jan 2, 2025, 8:00 AM MST. It was in force for 27 hr. 28 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 2, 2025, 2:44 AM MST (09:44 UTC)
In effect from
Jan 2, 2025, 8:00 AM MST
Expired
Jan 3, 2025, 11:00 AM MST
In force
27 hr
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY

The radar

The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 2, 8:00 AM MSTSNOW 4.56 N Vedauwoo, WYCROW CREEK SNOTEL IN THE LARAMIE RANGE. ELEVATION 8335 FEET. SNOW WATER EQUIVALENT IS 0.3 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 15.1 TO 1. ACCUMULATION WAS OVER 7 HOURS ENDING AT 8 AM Jan 2.
Jan 2, 8:00 AM MSTSNOW 18.810 Wsw Encampment, WYOLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9860 FEET. SNOW WATER EQUIVALENT IS 1.0 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 18.8 TO 1. ACCUMULATION WAS OVER 20 HOURS ENDING AT 8 AM Jan 2 WARNING CRITERIA REACHED AT APPROX. 4 AM Jan 2.
Jan 2, 8:06 AM MSTSNOW 1.33 Nnw Cheyenne, WYCoCoRaHS station WY-LM-131.
Jan 2, 8:32 AM MSTNON-TSTM WND GST 581 Nnw Arlington, WYMesonet station KARL 0.6 NW Arlington (WYDOT).
Jan 2, 9:00 AM MSTSNOW 12.6 Ne Hillsdale, WYCoCoRaHS station WY-LM-248.
Jan 2, 9:36 AM MSTSNOW 2Hillsdale, WY
Jan 2, 10:10 AM MSTSNOW 1.21 Wnw Cheyenne, WYStorm Total.
Jan 2, 11:00 AM MSTSNOW 7.114 E Dixon, WYBATTLE MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 7498 FEET. SNOW WATER EQUIVALENT IS 0.5 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 14.2 TO 1. ACCUMULATION WAS OVER 23 HOURS ENDING AT 11 AM Jan 2.
Jan 2, 11:00 AM MSTSNOW 148 Wsw Encampment, WYWEBBER SPRINGS SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9260 FEET. SNOW WATER EQUIVALENT IS 0.8 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 17.5 TO 1. ACCUMULATION WAS OVER 23 HOURS ENDING AT 11 AM Jan 2 WARNING CRITERIA REACHED AT APPROX. 6 AM Jan
Jan 2, 11:00 AM MSTSNOW 1714 W Centennial, WYNORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10153 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 18.9 TO 1. ACCUMULATION WAS OVER 16 HOURS ENDING AT 11 AM Jan 2 WARNING CRITERIA REACHED AT APPROX. 5 AM Jan 2
Jan 2, 12:00 PM MSTSNOW 1710 Ssw Arlington, WYSAND LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10098 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 18.8 TO 1. ACCUMULATION WAS OVER 23 HOURS ENDING AT 12 PM Jan 2 WARNING CRITERIA REACHED AT APPROX. 5 AM Jan 2.
Jan 2, 12:00 PM MSTSNOW 27.414 Wnw Centennial, WYMEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10512 FEET. SNOW WATER EQUIVALENT IS 1.4 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 19.6 TO 1. ACCUMULATION WAS OVER 21 HOURS ENDING AT 12 PM Jan 2 WARNING CRITERIA REACHED AT APPROX. 10 PM Jan 1.
Jan 2, 12:50 PM MSTNON-TSTM WND GST 597 E Laramie, WYMesonet station PC236 Pilot Hill.
Jan 2, 1:00 PM MSTSNOW 18.37 Wsw Centennial, WYCINNABAR PARK SNOTEL IN THE SNOWY RANGE. ELEVATION 9707 FEET. SNOW WATER EQUIVALENT IS 1.0 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 18.3 TO 1. ACCUMULATION WAS OVER 21 HOURS ENDING AT 1 PM Jan 2 WARNING CRITERIA REACHED AT APPROX. 4 AM Jan 2.
Jan 2, 1:00 PM MSTSNOW 28.57 Wnw Centennial, WYBROOKLYN LAKE SNOTEL IN THE SNOWY RANGE. ELEVATION 10250 FEET. SNOW WATER EQUIVALENT IS 1.5 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 19.0 TO 1. ACCUMULATION WAS OVER 25 HOURS ENDING AT 1 PM Jan 2 WARNING CRITERIA REACHED AT APPROX. 9 PM Jan 1.
Jan 2, 2:00 PM MSTSNOW 16.38 Sw Skyline, WYBLACKHALL MOUNTAIN SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9838 FEET. SNOW WATER EQUIVALENT IS 0.9 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 18.1 TO 1. ACCUMULATION WAS OVER 19 HOURS ENDING AT 2 PM Jan 2 WARNING CRITERIA REACHED AT APPROX. 6 AM
Jan 2, 7:06 PM MSTNON-TSTM WND GST 581 Nnw Arlington, WYMesonet station KARL 0.6 NW Arlington (WYDOT).
Jan 2, 8:56 PM MSTNON-TSTM WND GST 5814 Wnw Laramie, WYMesonet station WY27 14.5 SW Bosler (WYDOT).
Jan 2, 8:56 PM MSTNON-TSTM WND GST 6211 Se Arlington, WYMesonet station WY25 10.7 SE Arlington (WYDOT).
Jan 2, 9:42 PM MSTNON-TSTM WND GST 637 Nw Elk Mountain, WYMesonet station WY18 Halleck Ridge (WYDOT).
Jan 2, 10:02 PM MSTNON-TSTM WND GST 6214 Wnw Laramie, WYMesonet station WY27 14.5 SW Bosler (WYDOT).
Jan 2, 11:56 PM MSTNON-TSTM WND GST 603 Ese Elk Mountain, WYMesonet station WY20 2.5 SE Elk Mountain (WYDOT).
Jan 3, 12:06 AM MSTNON-TSTM WND GST 583 Ese Elk Mountain, WYMesonet station WY20 2.5 SE Elk Mountain (WYDOT).
Jan 3, 1:42 AM MSTNON-TSTM WND GST 591 Nnw Arlington, WYMesonet station KARL 0.6 NW Arlington (WYDOT).
Jan 3, 1:56 AM MSTNON-TSTM WND GST 583 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Jan 3, 2:06 AM MSTNON-TSTM WND GST 581 Nnw Arlington, WYMesonet station KARL 0.6 NW Arlington (WYDOT).
Jan 3, 3:02 AM MSTNON-TSTM WND GST 643 Nw Arlington, WYMesonet station WY22 2.7 NW Arlington (WYDOT).
Jan 3, 4:12 AM MSTNON-TSTM WND GST 607 Ese Arlington, WYMesonet station WY24 6.9 E Arlington (WYDOT).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 9.7 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2025-01-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2025-01-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1805 m above ground
0-6 km bulk shear
96 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
353 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

326 
WWUS75 KCYS 020944
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
244 AM MST Thu Jan 2 2025

WYZ110-030000-
/O.UPG.KCYS.HW.A.0001.250102T1500Z-250103T1500Z/
/O.NEW.KCYS.HW.W.0002.250102T1500Z-250103T1500Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
244 AM MST Thu Jan 2 2025

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 AM MST 
FRIDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...From 8 AM this morning to 8 AM MST Friday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. In addition, areas of blowing snow 
  could lead to reduced visibility and slick roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ116-030000-
/O.UPG.KCYS.HW.A.0001.250102T1600Z-250103T0300Z/
/O.NEW.KCYS.HW.W.0002.250102T1600Z-250103T0300Z/
South Laramie Range-
Including the cities of Pumpkin Vine, Buford, and Vedauwoo
244 AM MST Thu Jan 2 2025

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MST 
THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible.

* WHERE...South Laramie Range including the Interstate 80 Summit 
  between Cheyenne and Laramie.

* WHEN...From 9 AM this morning to 8 PM MST this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

Mose
4 follow-up statements
092 
WWUS75 KCYS 021847
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1147 AM MST Thu Jan 2 2025

WYZ110-031500-
/O.CON.KCYS.HW.W.0002.000000T0000Z-250103T1500Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
1147 AM MST Thu Jan 2 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 8 AM MST Friday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. In addition, areas of blowing snow 
  could lead to reduced visibility and slick roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

WYZ116-030300-
/O.CON.KCYS.HW.W.0002.000000T0000Z-250103T0300Z/
South Laramie Range-
Including the cities of Buford, Pumpkin Vine, and Vedauwoo
1147 AM MST Thu Jan 2 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible.

* WHERE...South Laramie Range including the Interstate 80 Summit 
  between Cheyenne and Laramie.

* WHEN...Until 8 PM MST this evening.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Watch means there is the potential for a hazardous high 
wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger may occur. Continue to monitor the latest forecasts.

&&

$$

Charnick
625 
WWUS75 KCYS 030302
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
802 PM MST Thu Jan 2 2025

WYZ116-030415-
/O.EXP.KCYS.HW.W.0002.000000T0000Z-250103T0300Z/
South Laramie Range-
Including the cities of Pumpkin Vine, Vedauwoo, and Buford
802 PM MST Thu Jan 2 2025

...HIGH WIND WARNING HAS EXPIRED...

Winds have diminished below warning thresholds. However, wind gusts 
up to 50 mph will be possible over the next few hours.

$$

WYZ110-031500-
/O.CON.KCYS.HW.W.0002.000000T0000Z-250103T1500Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
802 PM MST Thu Jan 2 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM MST FRIDAY...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 8 AM MST Friday.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. In addition, areas of blowing snow 
  could lead to reduced visibility and slick roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

MN
589 
WWUS75 KCYS 031447
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
Issued by National Weather Service Riverton WY
747 AM MST Fri Jan 3 2025

WYZ110-031800-
/O.EXT.KCYS.HW.W.0002.000000T0000Z-250103T1800Z/
North Snowy Range Foothills-
Including the cities of Arlington and Elk Mountain
747 AM MST Fri Jan 3 2025

...HIGH WIND WARNING NOW IN EFFECT UNTIL 11 AM MST THIS MORNING...

* WHAT...West winds 25 to 35 mph with gusts up to 60 mph.

* WHERE...North Snowy Range Foothills including Arlington and Elk 
  Mountain along Interstate 80.

* WHEN...Until 11 AM MST this morning.

* IMPACTS...Mainly to transportation. Strong cross winds will be 
  hazardous to light weight or high profile vehicles, including 
  campers and tractor trailers. In addition, areas of blowing snow 
  could lead to reduced visibility and slick roads.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected or 
occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 
MPH or stronger can lead to property damage.

&&

$$

Straub
197 
WWUS75 KCYS 031741
NPWCYS

URGENT - WEATHER MESSAGE
National Weather Service Cheyenne WY
1041 AM MST Fri Jan 3 2025

WYZ110-031845-
/O.EXP.KCYS.HW.W.0002.000000T0000Z-250103T1800Z/
North Snowy Range Foothills-
Including the cities of Elk Mountain and Arlington
1041 AM MST Fri Jan 3 2025

...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

Winds have diminished below warning thresholds. However, wind gusts 
up to 50 mph will be possible over the next few hours.

$$

Fuller

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 1, 10:26 PM MST, 4 hours 18 minutes earlier. Its key messages:

  • A Winter Storm Warning remains in effect for the mountains until 5PM Thursday. A Winter Weather Advisory has been issued for the Arlington/Elk Mountain area
  • After a brief break, high winds are expected to return across the I-80 corridor, with High Wind Watches in effect Thursday and Thursday night.
Area forecast discussion, Jan 1, 10:26 PM MST, 4 hours 18 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
1026 PM MST Wed Jan 1 2025

.KEY MESSAGES...

- A Winter Storm Warning remains in effect for the mountains
  until 5PM Thursday. A Winter Weather Advisory has been issued
  for the Arlington/Elk Mountain area

- After a brief break, high winds are expected to return across
  the I-80 corridor, with High Wind Watches in effect Thursday
  and Thursday night.

&&

.UPDATE...
Issued at 830 PM MST Wed Jan 1 2025

Wind speeds have been below warning thresholds for the last
several hours as pressure gradients across the mountain barrier
ease this evening. Therefore, the High Wind Warning has been
cancelled. However, moisture and modest lift overrunning the
stalled frontal boundary straddling our area are expanding snow
shower coverage over the area as a weak upper level shortwave
traverses through the area. Snow and areas of blowing snow (with
winds still gusting 35 to 50 MPH) are reducing visibility in
Carbon and Albany counties. After slight tweaks to the overnight
snow forecast, decided to issue a Winter Weather Advisory for
the Arlington/Elk Mountain area for light to moderate snowfall
accumulating 1-5" and gusty winds leading to patchy blowing
snow. A sharp gradient in snowfall will be present right along
the I-80 corridor since snow amounts will be highly dependent on
elevation, increasing dramatically with upwards of a foot still
expected in the higher parts of the Snowy Range.

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 207 PM MST Wed Jan 1 2025

Latest upper level analysis continues to advertise northwest flow
across the west-central CONUS, as the upper level closed low becomes
absorbed into the main flow just east of the Great Lakes. Another
chilly day across the CWA, with morning temperatures gradually
warming to the teens for most areas, outside of Laramie and Rawlins
where modest downslope flow has increased the temperatures to around
20F to 22F from a 12 to 16 knot southwesterly flow at the surface
around 10am MST. Should continue to see temperatures rise throughout
the day, with daytime highs progged to be above freezing,
outside of the higher terrains where colder temperatures will
continue. Elevated to strong winds have been observed across
the North Snowy Range Foothills, including Elk Mountain and
Arlington, with sustained winds around 40 mph and strong wind
gusts hitting criteria in a few spots. Combined with in-house
model guidance close to 65% probabilities for strong winds and
gradients at 58 meters, went ahead and issued a High Wind
Warning for the Arlington zone through 9pm tonight to capture
the sustained winds and periods of strong gusts. In addition to
the wind, Winter Storm Warnings are in effect across the Sierra
Madres and Snowy Range. Starting to get new snowfall across both
mountain zones, with 2 to 4 inches in the Sierra Madres and 2
to 5 inches for the Snowy Range that fell by 18z.

Main concern in the short term forecast will focus on the ongoing
wind threat across the CWA and some continued precipitation chance
spreading eastward in the morning hours. Late tonight into early
tomorrow, shortwave energy and some moisture advection into the
region should be enough to increase chances for light snow to push
eastward across the southern portion of the CWA. Could see upwards
to around an inch of snow for some areas, with pockets of PWATs
around 1.3 sigma above climatology make their way into the zone by
12z. However, this will be relatively short-lived, as the upper
level ridge across the Western Seaboard is progged to continue to
track eastward into the Intermountain West, effectively ending
precipitation chances throughout the late afternoon and early
evening hours as large scale subsidence takes hold Thursday night.
Prior to the arrival of the upper level ridge, northwesterly flow
will keep winds elevated to high with 700mb disturbances
undercutting the main flow and increasing wind speeds across
Arlington and propagating downstream into the Summit. Confidence is
much higher for Arlington where local in-house model guidance
remains similar to today with decent probabilities for wind
gust above 58 mph, and gaining support from the NBM v4.2
Probability of exceeding 48 knot wind gusts at 90%. Some
uncertainty if the Summit will follow KARL with high winds
spreading eastward. Although, latest Omega fields do suggest
some wave breaks propagating eastward and strong downward
motion along and east of the zone. With the latest wind model
outputs and the NBM v4.2 Probability of exceeding 48 knot wind
gusts hovering around 50-60%, felt confident enough to include
the Summit into the latest High Wind Watch.

Dry weather will effectively take hold Thursday night through
Friday, with the upper level ridge axis centered across the Front
Range by early Friday afternoon. Should begin to see a rebound in
temperatures, with 700mb temperatures climbing to above 0C and the
NAEFS mean 700mb temperatures in the 90th percentile. However, will
need to monitor cloud clover expected that day, with increased
cloudiness expected throughout the day along some shortwaves
undercutting the main flow, keeping temperatures lower than what
would otherwise be expected.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 207 PM MST Wed Jan 1 2025

For the weekend, A broad upper level trough pushes
into the Rocky mountains and digs into the Central Plains with
another small shortwave to follow it on Monday transitioning us from
the more westerly pattern on Friday to a more North-Northwest
dominated pattern this weekend. There is still some uncertainty as
the 12z GFS is still trending slower with the progression of the
trough. A slower trough would mean that any impacts from the trough
would be prolonged by comparison of the EURO and Canadian global
models.  THe models continue to trend with strong moisture advecting
into our region as RH values in the 700mb continue to be 70 to 80
percent with some pockets of dry air this weekend. NAEFS IVT
Percentile also is depicting IVT as being in the 90 percentile for
Saturday and Sunday. There also looks to be some isentropic ascent
later in the day into Sunday. Given the pattern will likely be North-
Northwest flow both the Sierra Madres and Snowy range should see
some sufficient snow accumulations with the combination of
isentropic ascent and strong upslope flow. The high plains may also
see some snow as Northwest flow doesn't favor as much downsloping
allowing moisture to advect east of I-25. Some uncertainty would be
to see how long the moisture stays over our region as the drier and
colder air filters down from Canada in the Northwest flow pattern.
Given that the models have us progged to be in Northwest flow until
mid next week. There may be a daily chance for our mountain regions
to see snow accumulations and overnight temperatures struggling to
maintain temperatures into the twenties.

&&

.AVIATION /06Z TAFS THROUGH 06Z FRIDAY/...
Issued at 1021 PM MST Wed Jan 1 2025

Northwest flow aloft will continue.

Wyoming TAFS...Ceilings will range from 3500 to 9000 feet, with
occasional light snow and fog until 10Z at Rawlins and Laramie,
reducing visibilities to 2 to 3 miles and ceilings to 2500 feet.
Showers will be in the vicinity of Cheyenne until 15Z. Winds
will gust to 35 knots at Rawlins, to 25 knots at Laramie until
09Z and 35 knots after 15Z, and to 30 knots at Cheyenne from 15Z
to 00Z.

Nebraska TAFS...Ceilings will range from 7000 to 10000 feet.
Winds will be less than 10 knots.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Winter Weather Advisory until 9 AM MST Thursday for WYZ110.
     High Wind Watch from 8 AM MST Thursday through Friday morning
     for WYZ110.
     Winter Storm Warning until 5 PM MST Thursday for WYZ112-114.
     High Wind Watch from 9 AM MST Thursday through Thursday
     evening for WYZ116.
NE...None.

&&

UPDATE...MN
SHORT TERM...MRD
LONG TERM...MM
AVIATION...RUBIN
Hazardous weather outlook, Jan 1, 2:16 PM MST, 12 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
216 PM MST Wed Jan 1 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>109-111-113-115-117>119-
022130-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
Southwest Carbon County-Upper North Platte River Basin-
Laramie Valley-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
216 PM MST Wed Jan 1 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Prolonged active pattern across southeast Wyoming and western Nebraska
with several chances for accumulating snow this weekend into early
next week.

.Spotter information statement...

Spotter activation will not be needed.

WYZ112-114-022130-
Sierra Madre Range-Snowy Range-
216 PM MST Wed Jan 1 2025

This hazardous weather outlook is for portions of south central
Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A Winter Storm warning remains in effect for the Sierra Madre and
Snowy Ranges from 11am Wednesday though 5pm Thursday.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Prolonged active pattern across southeast Wyoming and western Nebraska
with several chances for accumulating snow this weekend into early
next week.

.Spotter information statement...

Spotter activation will not be needed.

WYZ110-116-022130-
North Snowy Range Foothills-South Laramie Range-
216 PM MST Wed Jan 1 2025

This hazardous weather outlook is for portions of south central
Wyoming and southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

Elevated winds expected today near Arlington and along the I-80
Summit. High Wind Warnings in effect through 9pm.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

After a brief break, high winds are expected to return across the
I-80 corridor, with High Wind Watches in effect tomorrow morning
through Friday morning. Prolonged active pattern across southeast
Wyoming and western Nebraska with several chances for accumulating
snow this weekend into early next week.

.Spotter information statement...

Spotter activation will not be needed.

In the hours before

Local storm report, Jan 1, 10:35 PM MST, 4 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
1035 PM MST Wed Jan 1 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1026 PM     Non-Tstm Wnd Gst 3 ESE Elk Mountain      41.67N 106.37W
01/01/2025  M61 MPH          Carbon             WY   Dept of Highways

            Mesonet station WY20 2.5 SE Elk Mountain
            (WYDOT).

&&

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 1, 7:29 PM MSTWinter Weather AdvisoryCYSAlbany, Carbon14 hr
Jan 2, 7:17 AM MSTSpecial Weather StatementCYSLaramie118 min

Nearby

High Wind Warnings in Wyoming, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.